MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: magenbypass / gastric bypass.Original: op pfleger berichtet, dass die trokarhülse an der unteren öffnung komplett zersplittert sein.Er selbst war bei dem eingriff nicht dabei und der anwender konnte bisher nicht befragt werden.Weitere details folgen.Translation ame: operating room nurse said, that the cannulas are completely splintered at the lower opening.He himself was not present during the surgery and the user could not be asked yet.More information will follow.Additional information received from sales representative by email on (b)(6) 2018: only 1 trocar was splintered.I just talked to professor (b)(6), he was the user who complained about the trocar.At the end of the surgery, he wanted to change the camera and noticed that the bottom of the sleeve was "crumbled".He has operated as usual and has not noticed any impact of the instruments against the sleeve.Professor (b)(6) was unable to detect any broken plastic parts in the patients abdomen, but asks for information if we find that parts of the sleeve are missing.Type of intervention: none.Patient status: na.
 
Event or Problem Description
Procedure performed: magenbypass / gastric bypass.Original: op pfleger berichtet, dass die trokarhülse an der unteren öffnung komplett zersplittert sein.Er selbst war bei dem eingriff nicht dabei und der anwender konnte bisher nicht befragt werden.Weitere details folgen.Translation ame: or-nurse said, that the cannulas are completely splintered at the lower opening.He himself was not present during the surgery and the user could not be asked yet.More information will follow.Additional information received from sales representative by email on 22oct2018: only 1 trocar was splintered.I just talked to professor [name], he was the user who complained about the trocar.At the end of the surgery, he wanted to change the camera and noticed that the bottom of the sleeve was "crumbled".He has operated as usual and has not noticed any impact of the instruments against the sleeve.Professor [name] was unable to detect any broken plastic parts in the patients abdomen, but asks for information if we find that parts of the sleeve are missing.Additional information received from sales representative by email on 28nov2018: no unusual force was applied when inserting the trocar.Type of intervention: none.Patient status: na.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a cannula tip fracture.Cracks and breaks were observed along the cannula shaft.Based on the condition of the returned unit and the description of the event, it is likely that the cannula damage was caused by an instrument or object that came into contact with the cannula tip during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8085194
Report Number2027111-2018-00432
Device Sequence Number13515875
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)210424(30)01(10)1322729
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model NumberCFF71
Device Catalogue Number101255901
Device Lot Number1322729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1